Medication-Induced Nausea – How to Ease it

Filed Under Nausea Articles | No comments 
2007
Mar 8

Modern medicine has provided people with many options in terms of how illnesses are treated, how diseases are cured, and how the symptoms of sickness are handled. Unfortunately, with many of these medications comes an uneasy stomach. Just because a medication is good for relieving a headache, for example, doesn’t mean that it won’t upset your stomach. Fortunately, there are things that you can do to ease medication-induced nausea.

There are several things that you can do to try to help ease medication-induced nausea. Mint and ginger are both known to have a soothing effect on an upset stomach. Many people have had success with a variety of types of peppermint teas, for example. If tea isn’t your thing, you can mix some peppermint oil into a drink of juice or lemonade. You can get ginger in a variety of ways, such as ginger tea or ginger root supplements. Some people have tried using these types of natural supplements in an aromatherapy recipe, as well.

While it is controversial, some people have tried to ease the nausea that comes with certain medications, such as with chemotherapy used to treat cancer, with marijuana. However, this substance is illegal in most places, and its long-term health effects are often considered to be too risky to be used for the purpose of easing nausea.

Sometimes, taking your medication along with some food can help to ease the medication-induced nausea. Something bland, such as a piece of unbuttered toast or a little bit of rice, may help to soak up the extra digestive juices that are produced when you take your medications. Other people have had luck using milk along with their medications, as for many people milk will help to coat the stomach.

In some cases, the best way to relieve medication-induced nausea is with another medication. There are several medications that are on the market, both in prescription form and available over-the-counter, that can counteract the effects of medication-induced nausea. If your medication produces nausea, you should speak with your health care provider about the options available to you in terms of nausea-relief medications.